Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 286, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 6, 2007, 8:54 PM CDT for Pawnee County, Kansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 8:54 PM CDT (01:54 UTC)
- Expired
- Sep 6, 2007, 9:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 77 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:57 PM CDT | TSTM WND DMG | Garfield, KS | POWER POLES DOWN AND ALL POWER OUT IN GARFIELD. |
| Sep 6, 9:05 PM CDT | TSTM WND DMG | Larned, KS | POWER LINES DOWN AND PARTIAL POWER OUT IN LARNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2665 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 070154 SVRDDC KSC145-070230- /O.NEW.KDDC.SV.W.0286.070907T0154Z-070907T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 854 PM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 930 PM CDT * AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GARFIELD...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... GARFIELD... SANFORD... FRIZELL... LARNED... ASH VALLEY... RURAL RESIDENCES OF PAWNEE COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3812 9944 3800 9928 3816 9886 3837 9924 $$ UMSCHEID
2 follow-up statements
000 WWUS53 KDDC 070207 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 907 PM CDT THU SEP 6 2007 KSC145-070230- /O.CON.KDDC.SV.W.0286.000000T0000Z-070907T0230Z/ PAWNEE KS- 907 PM CDT THU SEP 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR PAWNEE COUNTY... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LARNED...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FRIZELL... LARNED... RURAL RESIDENCES OF PAWNEE COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3812 9944 3800 9928 3816 9886 3837 9924 $$ UMSCHEID
000 WWUS53 KDDC 070216 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT THU SEP 6 2007 KSC145-070230- /O.CON.KDDC.SV.W.0286.000000T0000Z-070907T0230Z/ PAWNEE KS- 915 PM CDT THU SEP 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR PAWNEE COUNTY... AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LARNED...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LARNED... RURAL RESIDENCES OF PAWNEE COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS POWER LINES AND POWER POLES HAVE BEEN REPORTED DOWN IN GARFIELD AND LARNED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3812 9944 3800 9928 3816 9886 3837 9924 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:49 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Sep 6, 2:49 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT THU SEP 6 2007 .DISCUSSION... DAYS 1-2... THIS MORNINGS ANALYSIS WAS SHOWING A LEE TROF EXTENDING ACROSS OUR CWA WITH THE COLD FRONT STILL LOCATED OVER NEBRASKA. NAM AND GFS BOTH AGREE TODAY IN KEEPING OUR FRONT NORTH OF THE AREA THIS AFTERNOON SO ANY CONVECTION EXPECTED LATE TODAY AND EARLY THIS EVENING WILL MAINLY BE FROM AFTERNOON HEATING ALONG LEE TROF. WITH THIS IN MIND WILL BE FOLLOWING SATELLITE AND RADAR TRENDS ON THIS BUT BASED ON EXPECTED INSTAB IT STILL LOOKS LIKE THE BETTER CHANCE WILL BE IN THE NORTH/NORTHEAST. AS OUR S/W TROF MOVES EAST ACROSS THE CNTL PLAINS EARLY TONIGHT OUR COLD FRONT WILL SLIDE SOUTH INTO KANSAS. INSTAB AND LIFT REMAINS MORE FAVORABLE ACROSS THE EAST OVERNIGHT SO CURRENT GRIDS WITH HIGHER CHC POPS IN THE EAST STILL LOOKS GOOD. BY FRIDAY THE OUR COLD FRONT WILL BECOME STATIONARY ACROSS OKLAHOMA AND THE TEXAS PANHANDLE AS A LARGE AREA OF TROPICAL MOISTURE MOVES INTO THE SRN PLAINS. AT THIS TIME APPEARS THAT ALL MODELS KEEP THE BETTER 925-7H FGEN AND MOISTURE SOUTH OF THE BORDER DURING DAY. LATE FRIDAY NIGHT INTO EARLY SATURDAY DID NOTICE THAT A 7H LOW IS PROGGED TO MOVE NORTHEAST ACROSS OK INTO SC KS AS A WEAK S/W TROF ASSOCIATED WITH THE RIGHT EXIT REGION OF A 25H JET WILL CROSS OUR SOUTHERN CWA FROM WEST TO EAST. THIS MAY BE ENOUGH TO DRAW SOME MOISTURE AND PCPN INTO OUR SOUTHERN CWA...ESPECIALLY IN THE SE. DAYS 3-7... FORECAST CHALLENGE WILL BE PRECIPITATION AND TEMPERATURES. TIMING REMAINS TO BE AN ISSUE WITH THE NEXT UPPER LEVEL TROUGH DROPPING THROUGH THE ROCKIES EARLY THIS PERIOD. MODELS INDICATE THE UPPER LEVEL TROUGH DEEPENING AND MOVING ACROSS THE NORTHERN ROCKIES SUNDAY AND INTO THE CENTRAL PLAINS STATES MONDAY. HOWEVER, UNCERTAINTY STILL REMAINS WITH THE MODELS IN CONSIDERATION TO TIMING AND POSITIONING OF THIS SYSTEM. THE GFS CONTINUES TO BE A LITTLE AHEAD OF THE ECMWF AND CANADIAN MODELS IN THE PROGRESSION OF THE TROUGH. AT THE SURFACE, A COLD FRONT ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL DROP SOUTH INTO KANSAS MONDAY. AGAIN, TIMING AND POSITIONING OF THE FRONTAL BOUNDARY REMAINS UNCLEAR AS DOES HOW COOL THE AIR BEHIND THE FRONT WILL BE WHEN IT DOES ARRIVE. THE GFS ALSO INDICATES COOLER TEMPERATURES AT H85 (UPPER SINGLE DIGITS) THAN THE ECMWF (H85 TEMPS IN LOW TO MID TEENS) IN THE INITIAL SURGE BEHIND THE FRONT. REGARDLESS, THE TREND REMAINS TO BE FOR COOLER TEMPERATURES ACROSS WESTERN KANSAS TO BEGIN THE WEEK. MAY TWEAK TEMPERATURES DOWN JUST A BIT MONDAY AND TUESDAY. A CHANCE OF THUNDERSTORMS CAN ALSO BE EXPECTED IN ASSOCIATION WITH THE COLD FRONT AS THE UPPER LEVEL TROUGH DIGS THROUGH THE PLAINS LATE SUNDAY AND MONDAY. AGAIN, THE GFS IS A LITTLE QUICKER THAN THE ECMWF AND CANADIAN MODELS BRINGING THE FRONT THROUGH. THE ECMWF/CANADIAN ALSO INDICATE THE UPPER LEVEL TROUGH REMAINING MORE POSITIVELY TILTED THAN THE GFS. THE 12Z RUN OF THE GFS ENSEMBLES EVEN BEGIN TO SHOW A FEW PERTURBATIONS LEANING TOWARDS THE ECMWF/CANADIAN SOLUTION. HOWEVER, TIMING AND POSITIONING OF THE FRONTAL BOUNDARY WILL CONTINUE TO BE A CONCERN AS TO WHERE THUNDERSTORM DEVELOPMENT MIGHT TAKE PLACE. SOME MOISTURE WILL BE AVAILABLE WITH H85 DEWPOINTS IN THE LOW TO MID TEENS AHEAD OF THE FRONT BUT QUICKLY DRY OUT BEHIND THE FRONT. PLAN TO MAKE ONLY SLIGHT ADJUSTMENTS IN THE GOING POPS. && .AVIATION... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO THE WESTERN HIGH PLAINS TODAY. AT THE SURFACE, A LEE SIDE TROUGH OF LOW PRESSURE WILL REMAIN ALONG THE KANSAS AND COLORADO BORDER WHILE A COLD FRONT IN NEBRASKA DROPS SLOWLY SOUTH INTO NORTHERN KANSAS BY THIS EVENING. EXPECT A CHANCE OF THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS ALONG AND AHEAD OF THE FRONT. VFR CONDITIONS WILL PERSIST INITIALLY THIS EVENING, HOWEVER, MVFR/IFR CONDITIONS MAY BE POSSIBLE IN AND AROUND ANY THUNDERSTORMS THAT MAY DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 65 83 60 / 0 20 10 20 GCK 99 63 83 57 / 0 20 0 0 EHA 97 62 83 58 / 30 30 0 30 LBL 99 65 84 60 / 0 20 20 30 HYS 95 65 82 58 / 0 30 0 0 P28 94 71 85 66 / 0 30 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/32/32
Hazardous weather outlook, Sep 6, 5:10 AM CDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT THU SEP 6 2007 KSZ043-044-061>063-074>076-084-085-071015- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- 510 AM CDT THU SEP 6 2007 /410 AM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064>066-077>081-086>090-071015- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 510 AM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL AND WIND GUSTS TO OVER 60 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED FROM 4 PM THROUGH MIDNIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Sep 6, 7:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM NON-TSTM WND GST 4 S MINNEOLA 37.38N 100.01W
09/06/2007 E60.00 MPH CLARK KS TRAINED SPOTTER
0750 PM HAIL SHIELDS 38.62N 100.45W
09/06/2007 E0.75 INCH LANE KS TRAINED SPOTTER
&&
BURKELocal storm report, Sep 6, 8:03 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
803 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 SE BLOOM 37.47N 99.87W
09/06/2007 E0.75 INCH FORD KS PUBLIC
&&
BURKELocal storm report, Sep 6, 8:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 SE MEADE 37.24N 100.29W
09/06/2007 MEADE KS PUBLIC
FIVE TELEPHONE POLES BLOWN DOWN AND A 10 FOOT BY 12 FOOT
SHED DAMAGED AND MOVED 30 FEET.
&&
LEELocal storm report, Sep 6, 8:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
814 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST 7 WNW ASHLAND 37.21N 99.89W
09/06/2007 E60 MPH CLARK KS PUBLIC
&&
LEESpecial weather statement, Sep 6, 8:35 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 835 PM CDT THU SEP 6 2007 KSZ089-070215- COMANCHE- 835 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE COUNTY... AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF MULLINVILLE TO PROTECTION...MOVING EAST AT 30 MPH. WINDS GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. A GUST FRONT WHICH IS THE LEADING EDGE OF THE STRONG WINDS IS SPREADING WELL AHEAD OF THE HEAVY RAIN. RESIDENTS IN COMANCHE COUNTY...INCLUDING THE CITIES OF PROTECTION... COLDWATER...LAKE COLDWATER...BUTTERMILK AND WILMORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3736 9952 3701 9953 3701 9903 3736 9901 UMSCHEID
Local storm report, Sep 6, 8:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
844 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 12 SE MEADE 37.17N 100.17W
09/06/2007 E60 MPH MEADE KS PUBLIC
&&
LEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:11 PM CDT | Special Weather Statement | DDC | Lane | 49 min |
| Sep 6, 7:25 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 33 min |
| Sep 6, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 45 min |
| Sep 6, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 47 min |
| Sep 6, 8:27 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 17 min |
| Sep 6, 8:35 PM CDT | Special Weather Statement | DDC | Comanche | 40 min |
| Sep 6, 9:21 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.